MAUDE Adverse Event Report: PRYTIME MEDIAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary

PRYTIME MEDIAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary
Catalog Number PRP7226-PRO
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Prytime is filing this report with an abundance of caution as the reboa catheter was present during a case that required a surgical cutdown for removal.This case involved a patient who was presented to the facility after being involved in a motorcycle collision.The patient sustained a liver injury with no additional details provided.The full case was approximately two to three hours long.The reboa catheter was successfully used during the case, and involved several cycles fluctuating between complete occlusion and partial occlusion.It's unknown where the access site was established or whether the catheter was placed in zone 1 or zone 3.After the procedure was completed, in preparation for removal of the catheter, the ir surgeon deflated the balloon using a 20cc syringe.Upon attempted removal, both the trauma surgeon and ir surgeon reported difficulty in removing the catheter.A surgical cutdown was performed to enable extraction of the reboa catheter and the introducer sheath as a single unit in accordance with the catheter instructions for use.A portion of the device was obtained from the facility and returned to prytime for evaluation.Significant stretching of the outer shaft was observed on the returned device which suggests incomplete fluid evacuation and excessive force during attempted removal.Overall, there was no confirmed deficiency with the prytime product exhibited in this case.
 
Additional Manufacturer Narrative
Per the device evaluation, the initial cause of the removal issue could not be determined.The significant outer shaft stretching caused the significant balloon bunching and full occlusion of the balloon lumen which altered the catheter to a point where it would not be able to be removed from the introducer sheath.The balloon as a component was able to pass through an introducer sheath and showed no signs of damage.Leaks in the catheter could not be identified due to only half of the catheter was provided.Two factors may have played a role in the technical difficulties summarized above.One, it is unknown whether all fluid was completely removed from the balloon prior to attempted removal.As noted in the ifu, failure to remove all fluid from the balloon prior to attempted removal may make it difficult or impossible to remove the catheter from the introducer sheath and/or vessel.The second is the size of the syringe used during the removal process was a 20cc syringe.Again, per the ifu, for balloon deflation and removal, "slowly deflate the balloon by opening the balloon stopcock and drawing a vacuum using the syringe (recommend using a 30cc syringe) until the balloon is completely deflated.".

Brand Name
PREBOA-PRO CATHETER
Common Device Name
Catheter, intravascular occluding, temporary
Manufacturer (Section D)
PRYTIME MEDIAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne
Manufacturer (Section G)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer Contact
brian young
12 upper balcones rd
suite 300
boerne, TX 78006
MDR Report Key19003680
Report Number3026788751-2024-00004
Device Sequence Number18268144
Product Code MJN
UDI-Device Identifier00850001105064
UDI-Public850001105064
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K200459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPRP7226-PRO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown